Arkansas, 2006Lightning Strike in Arkansas, August 15, 2006
August 15, 2006 · NWS LZK · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 1:45 PM CST, 24 minutes earlier.
Area forecast discussion, Aug 15, 1:45 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT TUE AUG 15 2006
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
FRONT CURRENTLY STALLED FROM SOUTH OF MONTICELLO TO BETWEEN MENA AND
TEXARKANA. THE FRONT...ALONG WITH OUTFLOW FROM THIS MORNING/S STORMS
WILL BE THE FOCUSING MECHANISMS FOR ISOLATED/WIDELY SCATTERED STORMS
THIS AFTERNOON AND TONIGHT. COULD BE SOME ISOLATED STRONG STORMS
TONIGHT...GIVEN AMOUNT OF WARMING AHEAD OF THE FRONT AND COOLING AIR
ALOFT. WIND WOULD AGAIN BE THE PRIMARY THREAT IF ANY STRONG STORMS
OCCUR.
FRONT WILL SLOWLY MOVE SOUTHWARD THROUGH WEDNESDAY...STALLING OR
WASHING OUT IN THE VICINITY OF THE ARKANSAS/LOUISIANA BORDER. HIGH
PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY AND THURSDAY. WARMER
TEMPERATURES WILL RETURN...WITH HEAT ADVISORY CONDITIONS POSSIBLE
ONCE AGAIN BY FRIDAY.
GFS MOS TEMPERATURES SEEM TO BE WARMING THINGS A BIT TOO QUICKLY...
SO WENT A COUPLE OF DEGREES UNDER GUIDANCE FOR MOST LOCATIONS. WENT
CLOSER TO THE FWC NUMBERS...BUT NOT QUITE AS COOL AS THE MET
NUMBERS.
&&
.LONG TERM...SATURDAY THROUGH TUESDAY
CENTER OF THE UPPER LEVEL RIDGE GRADUALLY SHIFTS A BIT TO THE
SOUTHWEST DURING THE EXTENDED TERM...PUTTING THE FORECAST AREA UNDER
A NWLY FLOW ALOFT BY LATE TUESDAY. LOOKS LIKE ANOTHER FRONT WILL BE
TRYING TO MAKE ITS WAY DOWN INTO THE STATE DURING THE EXTENDED TERM.
NOT TOO CONFIDENT OF THE WAY THE MODELS ARE HANDLING THE MOVEMENT OF
THE FRONT AT THIS TIME...BUT IT APPEARS THAT IT WILL PROBABLY DRIFT
INTO THE VICINITY OF NRN AR/SRN MO ON SUNDAY. FRONT WILL LIKELY
STALL OUT SOMEWHERE...MY BEST GUESS IS SOMEWHERE ACROSS THE SOUTHERN
HALF OF THE STATE ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 70 94 71 95 / 20 10 10 10
HARRISON AR 64 89 67 92 / 20 10 10 10
HOT SPRINGS AR 75 95 72 96 / 20 10 10 10
PINE BLUFF AR 72 93 70 95 / 20 10 10 10
MOUNTAIN HOME AR 65 92 66 92 / 10 10 10 10
MONTICELLO AR 75 96 73 98 / 20 10 10 10
SEARCY AR 68 94 68 94 / 20 10 10 10
MOUNT IDA AR 67 98 68 97 / 20 10 10 10
RUSSELLVILLE AR 69 91 68 94 / 20 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...57 / LONG TERM...53
Hazardous weather outlook, Aug 15, 4:00 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 15 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A WEAKENING COLD FRONT WILL BE IN ARKANSAS TODAY AND TONIGHT. THERE
WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
THE BEST CHANCE WILL BE THIS AFTERNOON AND EVENING. ISOLATED
STORMS COULD PRODUCE DAMAGING WIND GUSTS...ESPECIALLY DURING THE
MID TO LATE AFTERNOON. ALSO LOCALLY HEAVY RAIN WILL BE POSSIBLE
WITH THE STRONGER STORMS. THIS COULD PRODUCE MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.
THE PRESENCE OF THE FRONT AND CLOUDINESS SHOULD HOLD TEMPERATURES
DOWN SOMEWHAT TODAY. HOWEVER IT WILL STILL BE HOT AND HUMID IN
MOST AREAS AND THE HEAT INDEX COULD APPROACH 105 IN SOME AREAS
DURING THE AFTERNOON. ALTHOUGH A HEAT ADVISORY HAS NOT BEEN
ISSUED FOR TODAY...PEOPLE PLANNING ON SPENDING CONSIDERABLE
TIME OUTDOORS TODAY WILL STILL NEED TO TAKE PRECAUTIONS AGAINST
TOO MUCH EXPOSURE TO THE HEAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE
PERIOD. AN ISOLATED STORM OR TWO WITH DAMAGING WINDS OR VERY HEAVY
RAINS WHICH COULD PRODUCE SOME FLOODING WILL BE POSSIBLE.
ALSO HOT AND HUMID WEATHER WILL BE THE RULE THROUGH THE PERIOD.
AT THIS TIME IT DOES NOT LOOK LIKE HEAT ADVISORIES WILL BE
NECESSARY...BUT PEOPLE SHOULD CONTINUE TO TAKE PRECAUTIONS
AGAINST TOO MUCH EXPOSURE TO THE HOT AND HUMID WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
29
In the hours before
Local storm report, Aug 15, 8:52 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 AM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG HUFF 35.63N 91.60W
08/14/2006 INDEPENDENCE AR LAW ENFORCEMENT
TREES DOWN. ALSO...TREE DOWN ON A HOUSE.
&&
57Local storm report, Aug 15, 9:19 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1019 AM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG COY 34.54N 91.87W
08/14/2006 LONOKE AR PUBLIC
ROOF DAMAGE TO A HOUSE. ALSO...TREE LIMBS DOWN.
&&
57Lightning, Garland
- When
- August 15, 2:09 PM CST
- Where
- Garland County, Hot Spgs
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Lightning struck a tree located near a house. The lightning traveled into the house, causing a small fire. Only minor damage was reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, August 15, 20061 death · 1 event
- Flash Flood in New Mexico, August 15, 2006$4.5 million · 1 event
- Lightning Strike in Florida, August 15, 2006$1.2 million · 1 event
- Lightning Strikes in Georgia, August 15, 2006$680,000 · 3 events
- Lightning Strike in Alabama, August 15, 2006$500,000 · 1 event
- Heavy Rain in Kansas, August 15, 2006$250,000 · 2 events
- Flash Flood in Puerto Rico, August 15, 2006$150,000 · 1 event
- Lightning Strike in Alabama, August 15, 2006$150,000 · 1 event
- Damaging Winds in Mississippi, August 15, 2006$130,000 · 60 kt wind · 2 events
- Damaging Wind in Mississippi, August 15, 2006$120,000 · 60 kt wind · 1 event
- Damaging Wind in Mississippi, August 15, 2006$100,000 · 60 kt wind · 1 event
- Flash Flood in North Carolina, August 15, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531994.